Jump to content

Introduceing Myself


[Cl...]

Recommended Posts

Hello,

To keep my Anxiety down and Depression from 1980 I was taking Ativan until 1997 were my Doctor took me off them and gave me Dishpan 9mg at first.

From 1997 to 2000 I cut down the Diazepan from 9mg to 6mg which I have been taking to this day.

Now through my doctors advice I am trying to cut the Diazepan down by 1mg every four weeks, but because I feel I am really struggling I got in touch with my Mental health unit and they have increased the time factor to 1mg every six to eight weeks and they are referring me to a Benzodiazepin section in Mold Flintshire.

The reason why I got in touch with you is because the way I feel at the moment, I could do with all the help I can get because I do want to come off the Diazepan all together.

 

Mark

Link to comment
Share on other sites

Hi Mark,

 

Welcome to Benzo Buddies!

 

It's good to see you decided to come off your benzodiazepines after so many years. Good decision!

 

It looks like you are going quite slow. What might be an idea is rather than reduce by 1mg diazepam every 4 (or 6 or 8) weeks, reduce by 1/2mg in half that time. It will make things a bit smoother. Does that make sense? So for example, drop 1/2mg every 3 weeks, rather than 1mg every 6 weeks.

 

Anyway, you will get lots of support here! Tell us a little about the nature of your symptoms.

 

eljay  

Link to comment
Share on other sites

Hi Mark and welcome to Benzo Buddies.

 

You'll find lots of support and encouragement here.

 

We're glad you found us, and let us know how we may help. :)

Link to comment
Share on other sites

 

 

Thank You all for your replies on Benzo Buddies and approval of my account.

 

You would like to know more of my symptoms while withdrawing, at first couldn't get a propper nights sleep because my stomach was churning. Now I feel very emotional inside, confused and aggressive, a hopeless feeling.

 

As my doctor diagnosed my OCD is worse so is as they say Intrusive thoughts is giving me trouble because I feel like doing the worst to myself.

 

I hope this information can help you to help me.

 

Thanks again Mark

 

Hi Mark!

 

I think you meant to post this here, rather than pm me.

 

It does sound like you are having some fairly typical benzodiazepine withdrawal symptoms. Both the physical and mental stuff.

 

I'm not sure of your original reason for benzodiazepines, but many members, after being treated with Benzos for a long time for a psychological disorder, have found that these issues don't necessarily return when you come off your medication. So if it was OCD, this apparent increase in symptoms may just be temporarily rearing up.

 

Frankly, benzodiazepines do not work for more than a few weeks or months, so there is a good chance you will be fine (aside from temporary withdrawal effects) when you come off.  

 

As distressing as it is having self-harm feelings, this isn't uncommon during withdrawal. But to be on the safe side, please make sure you have real world help, and that people know what you are feeling. Don't keep it to yourself!

 

 

 

eljay

Link to comment
Share on other sites

Hello Mark,

 

It's important for you to educate yourself about this process, perhaps you could read chapter 3 of the Ashton manual.  This chapter talks about our withdrawal symptoms and why we feel them, your intrusive thoughts are a symptom, and the chapter talks about this as well.  Here is the link so you can read about it. http://www.benzo.org.uk/manual/bzcha03.htm

 

We also need to point you to the Forum User Manual which outlines our policy on the discussion of self harm.  Please make sure you have someone in your real life you can call on for help and if you don't, please avail yourself of the phone numbers listed in this link, or go to the nearest emergency room.

 

http://www.benzobuddies.org/forum/index.php?topic=9681.0#post_suicide-self-harm

 

Pam

Link to comment
Share on other sites

×
×
  • Create New...